MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 27AGN-751
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of the sewing cuff fabric loosened from the cuff was reported.Information from field indicated that broken sutures were identified after putting two sutures into the cuff of the valve.The valve was returned to abbott and the investigation found sewing cuff fabric was loose and appeared to be separated.The device history record along with incoming records and manufacturing controls for suture were also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications at the time of commercialization, including visual inspection of the valve and confirmation that the sutures are intact.The review determined the process was performed and completed in accordance with abbott specifications and procedures.This was inclusive of a review of the sewing cuff was complete and inspected for loose or broken sutures.The cause of reported event could not be conclusively determined.
 
Event or Problem Description
It was reported that on (b)(6) 2023 a 27mm regent aortic mhv, was selected for an implant.During the procedure, as the implanting physician put 2 sutures into the cuff of the valve, the sewing cuff fabric loosened from the cuff and the device was never parachuted down in the annulus.The device was never implanted in the patient.The qa seal on the product box was intact and the product box containing the device did not appeared damaged in any way or was damaged due to handling during preparation.Device was replaced with a 27mm regent aortic mhv device that was successfully implanted.The rest of the surgery went well without any adverse events.No patient consequences were reported.No additional information was provided.

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16518631
Report Number2135147-2023-01104
Device Sequence Number14278227
Product Code LWQ
UDI-Device Identifier05414734006392
UDI-Public05414734006392
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27AGN-751
Device Catalogue Number27AGN-751
Device Lot NumberC00001105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2023
Initial Report FDA Received Date03/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown